Alert archive / Michigan / Small Craft Advisories in 2017
Small Craft Advisory 39, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 25, 2017, 4:00 PM EDT. It took effect at Apr 25, 2017, 11:00 PM EDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2017, 4:00 PM EDT (20:00 UTC)
- In effect from
- Apr 25, 2017, 11:00 PM EDT
- Expired
- Apr 28, 2017, 2:00 AM EDT
- In force
- 51 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
558 WHUS73 KGRR 252000 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 PM EDT TUE APR 25 2017 LMZ844>849-260400- /O.NEW.KGRR.SC.Y.0039.170426T0300Z-170427T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 400 PM EDT TUE APR 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT THURSDAY. * WINDS...SOUTH/SOUTHEAST INCREASING TO 15 TO 25 KNOTS TONIGHT. WINDS WILL LAST THROUGH WEDNESDAY NIGHT BEFORE DIMINISHING. * WAVES...BUILDING TO 3 TO 6 FEET LATE TONIGHT AND WEDNESDAY, HIGHEST NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
10 follow-up statements
365 WHUS73 KGRR 260144 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 944 PM EDT TUE APR 25 2017 LMZ844>849-260945- /O.CON.KGRR.SC.Y.0039.170426T0300Z-170427T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 944 PM EDT TUE APR 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...SOUTH/SOUTHEAST 15 TO 25 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET LATE TONIGHT AND WEDNESDAY, HIGHEST NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
113 WHUS73 KGRR 260704 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 304 AM EDT WED APR 26 2017 LMZ844>849-261515- /O.CON.KGRR.SC.Y.0039.000000T0000Z-170427T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 304 AM EDT WED APR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...SOUTH/SOUTHEAST 15 TO 25 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
109 WHUS73 KGRR 261505 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1105 AM EDT WED APR 26 2017 LMZ844>849-262315- /O.CON.KGRR.SC.Y.0039.000000T0000Z-170427T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1105 AM EDT WED APR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS...SOUTH/SOUTHEAST 15 TO 25 KNOTS. * WAVES...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
531 WHUS73 KGRR 261953 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 353 PM EDT WED APR 26 2017 LMZ844>849-270400- /O.EXT.KGRR.SC.Y.0039.000000T0000Z-170428T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 353 PM EDT WED APR 26 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...SOUTH/SOUTHWEST 15 TO 25 KNOTS BECOMING WEST/NORTHWEST ON THURSDAY. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
874 WHUS73 KGRR 270240 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1040 PM EDT WED APR 26 2017 LMZ844>849-271045- /O.CON.KGRR.SC.Y.0039.000000T0000Z-170428T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1040 PM EDT WED APR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...SOUTH/SOUTHWEST 15 TO 25 KNOTS BECOMING WEST/NORTHWEST ON THURSDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
608 WHUS73 KGRR 270744 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 344 AM EDT THU APR 27 2017 LMZ844>849-271545- /O.CON.KGRR.SC.Y.0039.000000T0000Z-170428T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 344 AM EDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...SOUTH WINDS 15 TO 25 KNOTS BECOMING SOUTHWEST BY EARLY TO MID AFTERNOON AND CONTINUING INTO THIS EVENING. * WAVES...3 TO 5 FEET INTO EARLY TONIGHT BEFORE SUBSIDING TO 1 TO 3 FEET BY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
737 WHUS73 KGRR 271518 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1118 AM EDT THU APR 27 2017 LMZ844>849-272330- /O.CON.KGRR.SC.Y.0039.000000T0000Z-170428T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1118 AM EDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...SOUTH WINDS TO 30 KNOTS THROUGH MIDDAY. WINDS SHIFT OUT OF THE SOUTHWEST AT 15 TO 25 KNOTS THIS AFTERNOON. * WAVES...3 TO 6 FEET THROUGH MID-AFTERNOON BEFORE SUBSIDING TO 1 TO 3 FEET LATE TONIGHT INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JAM
691 WHUS73 KGRR 272011 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 411 PM EDT THU APR 27 2017 LMZ844>849-280415- /O.CON.KGRR.SC.Y.0039.000000T0000Z-170428T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 411 PM EDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...SOUTHWEST AT 15 TO 25 KNOTS THROUGH LATE THIS EVENING. * WAVES...3 TO 6 FEET LATE THIS AFTERNOON SUBSIDING TO 1 TO 3 FEET TONIGHT INTO EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JAM
416 WHUS73 KGRR 280147 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 947 PM EDT THU APR 27 2017 LMZ844>849-280600- /O.CON.KGRR.SC.Y.0039.000000T0000Z-170428T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 947 PM EDT THU APR 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
267 WHUS73 KGRR 280620 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 220 AM EDT FRI APR 28 2017 LMZ844>849-280730- /O.EXP.KGRR.SC.Y.0039.000000T0000Z-170428T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 220 AM EDT FRI APR 28 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE WINDS AND WAVES HAVE DECREASED. $$ WDM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 3:30 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 25, 3:30 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 330 PM EDT Tue Apr 25 2017 LATEST UPDATE... Synopsis/Short Term/Long Term/Hydro/Marine .SYNOPSIS... Issued at 330 PM EDT Tue Apr 25 2017 The dry and warm air mass that has been over the area the past few days will gradually come to an end through Wednesday evening as a system slowly pushes in from the West. This system will have waves of low pressure move along it, and bring periods of showers and storms through Thursday afternoon. There is a small chance of severe weather, however heavier rainfall will likely be a better threat. A mainly dry period can be expected from Thursday night through Friday night as the area will be in between systems. Another bigger system that will have plentiful moisture from the Gulf will move in over the course of the weekend and bring more rain to the area. && .SHORT TERM...(This evening through Thursday night) Issued at 330 PM EDT Tue Apr 25 2017 Our main issue in the short term forecast period is determining pcpn trends through the period, and hazards associated with any storms that will push through the area. We will start to see some chances of rain showers move in across the NW corner of the CWFA late tonight and Wed morning. This are will be on the far Ern periphery of the best moisture transport moving across WI and IL tonight with a 35 knot low level jet associated with a short wave moving NNE. Instability in our area is pretty much zero, so we do not expect thunder through Wed morning. We expect that a few showers/storms could pop up Wed afternoon across the area. A better chance of more widespread showers/storms will come in mid-late evening across the Wrn half of the area. Instability builds Wed afternoon with dew points approaching 60 degrees, and sfc temps in the 70s across most of the area that does not see clouds/rain showers in the morning. Sfc based CAPE's look to approach 1000 j/kg across the SE portion of the area which could approach 80 degrees. The limitation is that forecast soundings indicate that we could be capped around 8-10k feet. If something was to develop, deep layer shear values are fairly impressive, in the 40- 50 knot range. This could provide some severe weather with strong winds or large hail. A more organized line of showers/storms comes through mid-late evening into the overnight hours. A fairly strong short wave moves up Lake Michigan, and looks to have a 50+ knot low level jet associated with it. Instability in general will be on the wane some. This looks like the biggest threat would be a swath of heavier rain in a short period of time. The Wed night wave will move through, and the cold front will progress east a bit into the central portion of our area. At this time, it looks like the main wave moves through, and brings another low level jet across the area. The models have a look to them of another swath of heavier rain with limited instability available. The swaths of heavier rains will be tough to pin down at this time, but there are good signals they will be around the area. We should see all the rain move out by Thu evening as the entire system lifts out of the area by then. .LONG TERM...(Friday through Tuesday) Issued at 330 PM EDT Tue Apr 25 2017 Active weather pattern will continue into the long term period with one main low pressure system forecast to move through the area between Saturday and Monday. The heaviest rain looks to be during the Saturday night through Sunday night period with 850mb dew points surge to around +10C. The ECMWF also shows solid 850mb moisture transport during this time as well. Heavy rain is quite possible over the weekend with periods of showers and thunderstorms. One to two inches of rain appears possible at this point, but we will refine that as the event gets closer. Friday into Friday night will be somewhat of a quieter period as we will be in between systems. The weekend system is an upper low that pivots through the area, so we are looking for plenty of cloud cover along with periods of rain. Temperatures will be seasonable with highs in the upper 50s to lower 60s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 217 PM EDT Tue Apr 25 2017 VFR weather is forecast the next 24 hours with cloud bases at or above 4000ft through the period. There will be some times, namely this evening and again into the midday hours of Wednesday, when we see ceilings around 4,000-5,000ft. Otherwise, mid and high clouds are expected with bases at or above 10,000ft. Winds will be from the south-southeast around 10 knots this afternoon and evening. An increase in wind is expected late tonight and into Wednesday, picking up into the 10-20 knot range with gusts to around 25 knots. && .MARINE... Issued at 330 PM EDT Tue Apr 25 2017 Winds will be on the increase tonight and remain up through Wednesday as the gradient ahead of the incoming system presses into the area. The winds will be nearly parallel to the shoreline, or even offshore a bit, which should limit the waves some. Also, the warmer air over the cooler waters will limit wave generation also. We will make a last minute decision at press time whether it will require a Small Craft Advisory or not. && .HYDROLOGY... Issued at 330 PM EDT Tue Apr 25 2017 In spite of conditions drying out over the last few days, rivers remain higher than normal across the area and a few decent widespread rain events may prime them once again for a flood risk. The Muskegon and Grand River basins in particular are running at about the 75th percentile for this time of year. Rainfall amounts Wednesday into Thursday could be locally heavy and the western reaches of those basins may experience rises. Additional significant rain this weekend over especially the central and western reaches of those basins may cause some above bankfull rises and we will have to monitor closely for a flood risk on the main stem rivers. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...Duke AVIATION...Duke HYDROLOGY...Hoving MARINE...NJJ
Hazardous weather outlook, Apr 25, 4:35 AM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK National Weather Service Grand Rapids MI 435 AM EDT Tue Apr 25 2017 MIZ037>040-043>046-050>052-056>059-064>067-071>074-260845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 435 AM EDT Tue Apr 25 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The thunderstorms later Wednesday night into Thursday morning could be strong. Rainfall could be heavy at times Wednesday night into Sunday. This could lead to urban and poor drainage flooding along with river rises. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-260845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 435 AM EDT Tue Apr 25 2017 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wind and waves could become hazardous to small craft off of Little and Big Sable points on Wednesday. Thunderstorms may lead to hazardous boating conditions Wednesday night into Thursday morning. Additional storms are possible over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:15 PM EDT | River Flood Advisory | GRR | Kalamazoo | 57 hr |
Nearby
Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.